CSN Login
Members Online: 8

keeping it positive

frankelyro
Posts: 25
Joined: Oct 2006

My ca125 keeps going up and is the highest it's ever been. Scans are negative but I feel there must be microscopic disease for the numbers to be so high. Had second dose of Doxil and hoping this will start to bring the numbers back down. It's been a long time since I've had normal numbers or a break from chemo. Just keeping it positive for now.

BonnieR's picture
BonnieR
Posts: 1549
Joined: Jan 2004

Sorry to hear of your CA125 continuing to rise. I know for me it took 2 doses before my markers started to go down on doxil. It sometimes take up to three for some women. It is good there was no evidence of disease. Microscopic is destroyed easier. I am glad you are able to stay positive. All we can do is live each day to the fullest and stay positive in the things God blesses us with, inspite of having this disease.

Prayers N Hugs Bonnie

mopar
Posts: 1948
Joined: May 2003

I share your feelings on this. It's always a rough spot for me when markers rise, as I know it is for most of us. Bonnie's right - IF there's something there it's too small to be seen, and therefore much more treatable. And remember, levels can rise for a number of reasons. I need to hang on to this also, as mine have been fluctuating again and CT shows nothing.

You're in my prayers for strength and healing. Keep in touch.

Monika

frankelyro
Posts: 25
Joined: Oct 2006

Thank you for a different perspective; I've always felt it's better to have a tumor cause then you know where the cancer is. I'll rethink this and use it to stay upbeat. Have you been on Doxcil?
Be well and thanks again, Roann

floridajo
Posts: 485
Joined: Sep 2006

I love that your keeping a positive attitude about all this. I was on Doxil for 6 cycles and never had a fall in my numbers. They did though go down after I finished my last tx, and 3 months later my numbers were lower yet....so stay positive....prayers and (((hugz))0..Joanne

frankelyro
Posts: 25
Joined: Oct 2006

I've developed an atypical rash on the Doxcil; red bumpy rash on legs, arms and it's traveling to the rest of the body. Reminds me when my kids had chicken pox and we'd watch as spots sprang up as we stared at the skin! I think I'm just so toxic at this point my body is over sensitive to more poison!
Starting prednisone today;as long as my numbers start to decrease, I prefer to stay on Doxcil and premedicate. Do you recall if your numbers continued to rise while on it?
Be well and thanks for your support, Roann

paula2
Posts: 163
Joined: Oct 2005

How are you doing on the Doxil? Are you tolerating it well? Don't the numbers rule our lives! I think you are so right on to keep thinking positive. It is a daily, no, moment to moment challenge for me to keep my thoughts moving toward healthy. The guided imagery tapes of Bellaruth Naparstek have helped me tremendously. I feel like I'm doing something with the affirmations, and really, all I have to do is be a passive listener. Sometimes I fall asleep, but the voice and music are positive and soothing. Sending good thoughts your way!

frankelyro
Posts: 25
Joined: Oct 2006

I developed an atypical rash on the Doxcil one week after my second ttmt. Starting prednisone. As long as my numbers decrease, I don't mind premedicating. I'll know in a couple of weeks.
Yes, it is a very conscious effort to keep it positive.
Good for you that you are meditating. I really need to get back to it myself. Thank you.
Be well and positive, Roann

paula2
Posts: 163
Joined: Oct 2005

Roann, Did the prednisone work to get rid of the rash? I guess you will have it with the Doxil now? My doc wants to give me doxil again in the future, at a reduced dosage because I reacted so badly with 2 weeks of blistering rash. He wouldn't give me steroids after the fact but I hope he will consider it for future. Speaking of optimism, he was sure that the one dose gave me the last 6 mos remission. I guess the stuff works but at such a toxic price. I hope your rash is under control now.
I'm doing Topotecan and numbers are dropping-yay!
I have lots of nausea, but will take a week to go see the grandbaby in Florida, and pray for a smooth journey. I feel like I need to do the things that make me happiest.
Thinking of you and wishing you well.

frankelyro
Posts: 25
Joined: Oct 2006

Let's hear it for dropping numbers!!
After two days on prednisone and benydryl, the rash is still there and still spreading a bit, but much less itchy. Thanks for asking.
I found what worked best for the nausea is something called ginger chews. They are made by "The Ginger People" and are on line; the chews are pure ginger and available in some health food stores or gourmet shops. I used to suck on small pieces of it at a time and found it the most helpful anti nausea product.
Good for you that you are taking time for yourself. So important to treat yourself special!
Have a great trip....Roann

Stapleton's picture
Stapleton
Posts: 10
Joined: Feb 2007

So happy your numbers are coming down. I don't hang my hat on those numbers, but Whew what a joy when they go down. I've had that rash, too, in the first year, back in 2002. Since then, I don't let them give me anything without prednisone, benadryl and alloxy in the cocktail. Have you tried Emend on top of the Alloxy? I always layer them, and the nausea is nil. Had lab today myself, and the CA is down to 6.0 and liver function excellent. One day at a time, and thanks for blessings. Laura

frankelyro
Posts: 25
Joined: Oct 2006

Actually Laura, my ca125 is continuing to rise. Will repeat the test in 2 weeks and put lots of visualization into seeing lower number. I have no nausea with the Doxcil and my rash is very atypical. With all my chemo ttmts, and I have had many, I've never had any side effects. Guess I'm just so toxic my body is finally speaking up. Good luck to you! Roann

micAbbott's picture
micAbbott
Posts: 4
Joined: Dec 2005

I was diagnosed with ovarian cancer stage 111c grade 3 november of 2005. I had 6 rounds of toxal and carboplatin. I have been exhausted ever since and in January my number went from 7 to 19 and now February it is 69. I had a ct and it showed nothing. My ONC wants to begin more chemo. I personally want location. I feel that cancer can come back in many places. Perhaps because he has only checked my pelvic and abdominal cavity...maybe it has come back elsewhere. The point is, I want to know where it is before I go through that again. I will get another ca 125 in a few weeks. He suggests a clinical trial with Taxotere or he'll pick one for me.He has said that we should begin to treat before we see anything. I know there are long term effects from treatment and that we kill the good with the bad each time. He says it will be a life long battle but I am confused as to what is the best course of action to take. Not seeing to me is not believing. What do you girls think? Also if the cancer were to come back in another location that would be perhaps more dangerous than where he assumes it is, I would want to decide if I even wanted to waste the time I had left on feeling terrible?

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network